I've been on the Depo for only 3 months and it's been a week since I was supposed to go in for my next shot. Since it wasn't likely for me to get pregnant on the shot, my boyfriend had came in me every time and we had sex daily. But since the Depo has made it to where his cum literally falls out of me, we didn't think it was that big of a deal. Well within this week, he has came in me twice. And I still haven't when it to get my next shot. Also, I've been on my period for a month and a half, so about 2 months after taking the shot, I had started this never ending period. And I've been super exhausted, like I can't get enough sleep even though I'm sleeping 10+ hours a day, and I've been really moody but I blame the period for that. So do you think something is seriously wrong with me or could I be pregnant?
No, I don't think something is seriously wrong with you. It's very difficult to know whether it's your body adjusting to the Depo (which can take 2/3 shots) or whether you are pregnant, because Depo tricks your body into thinking it is pregnant, so that you do not ovulate (produce eggs). If you have unprotected sex at any time after your shot was due, then it's possible to get pregnant, even though it takes some women up to 18 months to get pregnant, once stopping Depo. For some, it happens before they have their first period after coming off Depo.
If it is just the Depo causing your symptoms (which is very possible), then it can take 2/3 shots before the bleeding stops completely & your other hormonal symptoms settle down. The feeling tired, bloating, etc. tends to pass once your body has had a few shots. You may find that if you have an increased appetite or weight gain, that you have to put a little extra work in at the gym, to keep the weight off.
If you decide to stop using Depo, then you can get months of the same hormonal symptoms, whilst your body readjusts to not having a regular Depo shot. It's therefore worth having at least 3 shots, to see if your periods stop all together (or to barely any spotting), & the other symptoms subside, before you make a decision about coming off Depo.
If you have unprotected sex between shots (because you're overdue for your shot), then you should do a pregnancy test to ensure you are not pregnant, before getting your next shot. This is because it is possible that Depo could cause harm to an unborn child.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2012 • 1 answer
Posted 22 Jul 2013 • 1 answer
Depo-Provera - Been on depo for 5years and my last shot was june 18th 2015 miss my sept appointment?
Posted 17 Sep 2015 • 1 answer
Depo-Provera - its gonna be two months in a week that I came off the depo shot, last week and today?
Posted 23 Jan 2016 • 1 answer
Posted 4 Sep 2016 • 1 answer